Representations of the general linear groups which are irreducible over subgroups

Alexander S. Kleshchev, Pham Huu Tiep

Research output: Contribution to journalArticle

13 Scopus citations


We classify all triples (G, V,H) such that SLn(q) ≤ G ≤ GLn(q), V is a representation of G of dimension greater than one over an algebraically closed field F of characteristic prime to q, and H is a proper subgroup of G such that the restriction V↓H is irreducible. This problem is a natural part of the Aschbacher-Scott program on maximal subgroups in finite classical groups.

Original languageEnglish (US)
Pages (from-to)425-473
Number of pages49
JournalAmerican Journal of Mathematics
Issue number2
StatePublished - Apr 1 2010


ASJC Scopus subject areas

  • Mathematics(all)

Cite this